Alert archive / Florida / Freeze Warnings in 2007
Freeze Warning 6, NWS Tallahassee, FL
NWS Tallahassee, FL issued this freeze warning at Mar 5, 2007, 3:21 PM EST for 8 counties in Florida. It took effect at Mar 6, 2007, 4:00 AM EST. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 5, 2007, 3:21 PM EST (20:21 UTC)
- In effect from
- Mar 6, 2007, 4:00 AM EST
- Expired
- Mar 6, 2007, 8:00 AM EST
- In force
- 4 hr
- Issued by
- NWS Tallahassee, FL
Counties Dixie County, FL, Gadsden County, FL, Jefferson County, FL, Lafayette County, FL, Leon County, FL, Madison County, FL, Taylor County, FL, Wakulla County, FL
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 8.4 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2498 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this freeze warning went out at Mar 5, 2:25 PM EST, 56 minutes earlier.
Area forecast discussion, Mar 5, 2:25 PM EST, 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
225 PM EST MON MAR 5 2007
.SYNOPSIS...
19Z WATER VAPOR AND H4 RUC ANALYSIS SHOWS A FAIRLY SIMPLE UPPER
LEVEL PATTEN ACROSS THE CONUS THIS AFTERNOON WITH A LONGWAVE TROUGH
COVERING THE EAST AND A LONGWAVE RIDGE ACROSS THE WEST. VERY LOW
HEIGHTS FOR THIS TIME OF YEAR ARE SEEN DROPPING SOUTH ACROSS QUEBEC
AND WILL BRING AN UNUSUALLY COLD AIRMASS TO THE NORTHEASTERN U.S FOR
THE NEXT 24-48 HOURS. AT THE SURFACE WE SEE HIGH PRESSURE CENTERED
ALONG THE CENTRAL GULF COAST CONTINUING TO SLIDE EAST TOWARD OUR
REGION. PLEASANT AFTERNOON UNDERWAY WITH NEARLY 100 PERCENT OF THE
POSSIBLE SUNSHINE AND TEMPERATURES CLIMBING THOUGH THE 50S INTO THE
LOWER AND MIDDLE 60S. WINDS HAVE DIMINISHED SUBSTANTIALLY ACROSS THE
COASTAL WATERS TODAY AS THE GRADIENT RELAXED. SMALL CRAFT ADVISORIES
HAVE BEEN ALLOWED TO EXPIRE AND EVEN CAUTION CONDITIONS STILL SEEN
ACROSS THE OFFSHORE LEGS WILL BE DIMINISHING BY EVENING.
&&
.SHORT TERM (TONIGHT THROUGH WEDNESDAY NIGHT)...
CLEAR SKIES WILL CONTINUE INTO THE EVENING AND THROUGH THE OVERNIGHT
PERIOD. HIGH PRESSURE WILL CONTINUE TO BUILD IN FROM THE WEST
ALLOWING WINDS TO DIE OFF AGAIN DURING THE NIGHT. CURRENT THINKING
IS THAT A WIDESPREAD CWA FREEZE IS NOT LIKELY...HOWEVER NORMALLY
COLDER LOCATIONS MAY CERTAINLY SEE AN HOUR OR SO OF NEAR FREEZING
TEMPS TOWARD SUNRISE ON TUESDAY WITH MOST OTHER LOCALS STAYING JUST
ABOVE FREEZING. LONGEST DURATION OF COLD TEMPS APPEARS TO AROUND
INLAND LOCATIONS OF THE FLORIDA BIG BEND WHERE ESPECIALLY SANDY
SOILS WILL AID IN RADIATIONAL COOLING. AFTER COORDINATION WITH JAX
HAVE DECIDED TO GO WITH A FREEZE WARNING FOR INLAND SECTIONS OF THE
FLORIDA BIG BEND AS GRIDS SHOW 2-4 HOURS OF 30-32 DEGREE F TEMPS
ACROSS THESE AREA. THE FREEZE WARNING WILL RUN FROM AROUND 4 AM EST
THROUGH 8 AM EST AFTER WHICH TEMPERATURES SHOULD BE RAPIDLY
REBOUNDING BACK ABOVE FREEZING.
A VERY PLEASANT DAY LOOKS TO BE IN STORE FOR TUESDAY AFTER THE COOL
START. PLENTY OF SUNSHINE BESIDES SOME HIGH LEVEL CIRRUS DURING THE
AFTERNOON. TEMPERATURES WILL REBOUND NICELY INTO THE LOWER 70S IN
MOST LOCALS. THE LIGHT GRADIENT AND WARM INLAND TEMPS WILL LIKELY
RESULT IN WEAK SEABREEZE FORMATION ALONG THE COAST IN THE AFTERNOON
WHICH MAY KNOCK TEMPS BACK DOWN INTO THE MIDDLE 60S.
HIGH PRESSURE ALONG THE GULF COAST MERGES WITH A STRONGER HIGH OVER
THE OHIO/TENNESSEE VALLEYS TUESDAY NIGHT INTO WEDNESDAY AS THE WHOLE
SYSTEM PUSHES OFF THE EAST COAST TO OUR NORTHEAST. FREEZING
TEMPERATURES SHOULD BE GONE FOR ALL LOCATIONS FOR TUESDAY NIGHT WITH
GENERALLY MIDDLE TO UPPER 30S. ANOTHER WARM AND FAIR WEATHER DAY IN
STORE FOR WEDNESDAY UNDER A MIX OF SUN AND CLOUDS. HIGH TEMPERATURES
AGAIN UP INTO THE LOWER TO MIDDLE 70S. AFTERNOON SEABREEZES ARE
AGAIN POSSIBLE DROPPING TEMPS BACK A BIT ALONG THE COAST. WEAK
CLIPPER SYSTEM WILL BE RAPIDLY PUSHING SOUTHEAST FROM THE GREAT
LAKES TO THE MID-ATLANTIC COAST ON WEDNESDAY AND WEDNESDAY EVENING.
AS THIS SYSTEM MOVES OFFSHORE...TRAILING WEAK AND DRY COLD FRONT
WILL MOVE SOUTH THROUGH THE AREA LATE AT NIGHT OR EARLY THURSDAY.
MORE ON THIS FRONT IN THE LONG TERM DISCUSSION BELOW.
&&
.LONG TERM (THURSDAY THROUGH SUNDAY)...
IT WOULD BE NICE TO SEE SOME RUN TO RUN CONSISTENCY WITH THE GFS IN
THE EXTENDED...EVEN THOUGH THERE ISNT MUCH GOING ON THIS FAR OUT.
THE 04/00Z GFS YESTERDAY HAD INDICATED A BACK DOOR COLD FRONT
SLIDING DOWN THE EAST COAST INTO OUR AREA BY THURSDAY. THIS IS ONCE
AGAIN INDICATED IN THE LATEST (05/00Z) GFS AND TO A LESSER EXTENT IN
THE 04/12Z EURO. NET RESULT OF THIS BOUNDARY WILL ONLY BE TO SWING
THE WIND DIRECTION TO NORTHEASTERLY WITH ONLY A MINOR INCREASE IN
CLOUDS. AT THIS TIME...MOISTURE AND LIFT ARE NOT SUFFICIENT TO
WARRANT INCLUDING POPS FOR THURSDAY. NOW...HERE IS WHERE THINGS
WILDLY DIVERGE. THE MID LEVEL DISTURBANCE THE GFS INDICATED WOULD
MOVE ACROSS THE SOUTHEASTERN CONUS LATE THURSDAY INTO FRIDAY HAS
GREATLY DEAMPLIFIED IN THE LAST TWO MODEL RUNS TO THE POINT WHERE IT
IS ONLY A BROAD WAVE IN THE MEAN FLOW. THIS DIFFERS COMPLETELY FROM
THE 04/12Z EURO. GIVEN THE UNCERTAINTY IN THE MODELS BETWEEN A DRY
SOLUTION IN THE GFS AND A WET ONE OFFERED BY THE EURO...WILL ONLY
DROP INHERITED POPS BACK TO THE SLIGHT CHANCE CATEGORY FOR FRIDAY.
IF THE GFS TREND CONTINUES OF LESS AMPLIFIED FLOW...POPS MAY BE ABLE
TO BE REMOVED ENTIRELY FOR FRIDAY.
&&
.AVIATION...
VFR CONDITIONS WILL CONTINUE THROUGH TUESDAY AFTERNOON. WINDS WILL
GENERALLY BE LESS THAN 10KTS FOR THE DURATION OF THE PERIOD.
&&
.MARINE...
HIGH PRESSURE NOW CENTERED ALONG THE CENTRAL GULF COAST WILL
CONTINUE TO BUILD EAST OVERNIGHT AS IT MERGES WITH A STRONGER AREA
OF HIGH PRESSURE OVER THE OHIO AND TENNESSEE VALLEYS. AS THE RIDGE
BUILDS OVER THE WATERS TUESDAY AND WEDNESDAY EXPECT WINDS AND SEAS
TO REMAIN WELL BELOW CAUTION LEVELS. A RIDGE OF HIGH PRESSURE SHOULD
CONTINUE TO NOSE DOWN OVER THE WATERS FROM THE NORTH FOLLOWING A
WEAK COLD FRONTAL PASSAGE EARLY THURSDAY...WITH GENERALLY LOW WINDS
AND SEAS THROUGH THE END OF THE WORKWEEK.
&&
.FIRE WEATHER...
A VERY DRY AIRMASS CONTINUES ACROSS THE AREA THIS AFTERNOON WITH RED
FLAG WARNING ONGOING INTO THE EARLY EVENING. THE DRY AIR LOOKS TO
CONTINUE ACROSS THE REGION INTO TUESDAY AS HIGH PRESSURE BUILDS
OVERHEAD. ANOTHER BOUT OF RED FLAG CONDITIONS IS VERY LIKELY ACROSS
ALL OF OUR FLORIDA ZONES FOR THE LATE MORNING THROUGH MID-EVENING
TIMEFRAME. FOR GEORGIA WILL GO WITH A WARNING TUESDAY AFTERNOON FOR
NOW. GRIDS SHOWING 3-4 HOUR DURATIONS WHICH IS BORDERLINE FOR
RED-FLAG. THE PAST FEW EVENTS...GUIDANCE HAS BEEN TOO QUICK TO BRING
THE LOW LEVEL MOISTURE BACK IN. SO...IF ANYTHING THE DEWPOINTS ARE
LIKELY TO VERIFY A BIT LOWER DURING THE AFTERNOON GIVING CRITICAL
DURATIONS FOR GEORGIA. ENOUGH MOISTENING OF THE LOW LEVELS LOOKS TO
TAKE PLACE BY WEDNESDAY TO END RED FLAG CONDITIONS ACROSS GEORGIA...
HOWEVER CRITICAL DURATIONS OF RH BELOW 35 PERCENT ARE STILL POSSIBLE
ACROSS INLAND PORTIONS OF THE EASTERN FLORIDA PANHANDLE AND FLORIDA
BIG BEND.
&&
.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE 31 73 38 74 43 / 0 0 05 05 10
PANAMA CITY 40 70 46 73 49 / 0 0 05 05 10
DOTHAN 34 70 39 75 43 / 0 0 05 05 10
ALBANY 33 71 38 74 43 / 0 0 05 05 10
VALDOSTA 32 71 39 75 43 / 0 0 05 05 10
CROSS CITY 31 72 40 75 46 / 0 0 05 05 10
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...RED FLAG WARNING UNTIL 7 PM EST THIS EVENING FOR THE FOLLOWING
ZONES: BAKER...BEN HILL...BERRIEN...BROOKS...CALHOUN...
CLAY...COLQUITT...COOK...DECATUR...DOUGHERTY...EARLY...
GRADY...IRWIN...LANIER...LEE...LOWNDES...MILLER...
MITCHELL...QUITMAN...RANDOLPH...SEMINOLE...TERRELL...
THOMAS...TIFT...TURNER...WORTH.
RED FLAG WARNING FROM 12 PM TO 6 PM EST TUESDAY FOR THE
FOLLOWING ZONES: BAKER...BEN HILL...BERRIEN...BROOKS...
CALHOUN...CLAY...COLQUITT...COOK...DECATUR...DOUGHERTY...
EARLY...GRADY...IRWIN...LANIER...LEE...LOWNDES...MILLER...
MITCHELL...QUITMAN...RANDOLPH...SEMINOLE...TERRELL...
THOMAS...TIFT...TURNER...WORTH.
FL...RED FLAG WARNING UNTIL 8 PM EST /7 PM CST/ THIS EVENING FOR THE
FOLLOWING ZONES: BAY...CALHOUN...DIXIE...FRANKLIN...
GADSDEN...GULF...HOLMES...INLAND WALTON...JACKSON...
JEFFERSON...LAFAYETTE...LEON...LIBERTY...MADISON...TAYLOR...
WAKULLA...WASHINGTON.
RED FLAG WARNING FROM 11 AM EST /10 AM CST/ TO 7 PM EST /6 PM
CST/ TUESDAY FOR THE FOLLOWING ZONES: BAY...CALHOUN...
DIXIE...FRANKLIN...GADSDEN...GULF...HOLMES...INLAND
WALTON...JACKSON...JEFFERSON...LAFAYETTE...LEON...LIBERTY...
MADISON...TAYLOR...WAKULLA...WASHINGTON.
FREEZE WARNING FROM 4 AM TO 8 AM EST TUESDAY FOR THE FOLLOWING
ZONES: DIXIE...GADSDEN...JEFFERSON...LAFAYETTE...LEON...
LIBERTY...MADISON...TAYLOR...WAKULLA.
FIRE WEATHER WATCH FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY
EVENING FOR THE FOLLOWING ZONES: CALHOUN...DIXIE...
GADSDEN...HOLMES...INLAND WALTON...JACKSON...JEFFERSON...
LAFAYETTE...LEON...LIBERTY...MADISON...TAYLOR...WAKULLA...
WASHINGTON.
GMZ...NONE.
&&
AVIATION/FIRE WEATHER...MANNING/MROCZKA
PUBLIC/MARINE...MROCZKA
LONG TERM...GODSEYHazardous weather outlook, Mar 5, 5:40 AM EST, 9 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 540 AM EST MON MAR 5 2007 ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161- GMZ750-755-770-775-061045- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON- HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON- JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN- CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL- IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL OUT TO 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL EXTENDING FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL EXTENDING FROM 20 TO 60 NM- 540 AM EST MON MAR 5 2007 /440 AM CST MON MAR 5 2007/ THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...NORTHWEST FLORIDA...SOUTH CENTRAL GEORGIA...SOUTHWEST GEORGIA AND GULF OF MEXICO. .DAY ONE...TODAY AND TONIGHT... NO SEVERE WEATHER IS EXPECTED. HIGH PRESSURE WILL BUILD OVER THE REGION TODAY KEEPING A DRY AIRMASS IN PLACE. THIS DRY AIRMASS WILL ENHANCE THE SPREAD OF ANY WILDFIRES THAT MAY DEVELOP. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... NO HAZARDOUS WEATHER IS EXPECTED. HIGH PRESSURE WILL REMAIN IN CONTROL OF THE REGION UNTIL THURSDAY. A CHANCE OF SHOWERS WILL RETURN TO THE FORECAST FOR THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN TALLAHASSEE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/TAE. 38-GODSEY
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 5, 2:51 PM EST | Fire Weather Watch | TAE | Calhoun, Dixie, Gadsden, Holmes, Jackson, Jefferson and 7 more | 25 hr |
| Mar 5, 2:51 PM EST | Red Flag Warning | TAE | Bay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 10 more | 29 hr |
Nearby
Freeze Warnings in Florida, 2007Every freeze warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.